Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 50, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Dec 7, 2008, 3:37 AM EST for 5 counties in Florida. It took effect at Dec 7, 2008, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2008, 3:37 AM EST (08:37 UTC)
- In effect from
- Dec 7, 2008, 12:00 PM EST
- Expired
- Dec 7, 2008, 6:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 8.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 070837 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 337 AM EST SUN DEC 7 2008 ...MUCH DRIER AIR WILL PUSH INTO EAST CENTRAL FLORIDA TODAY... FLZ041-044>046-053-144-072300- /O.UPG.KMLB.FW.A.0046.081207T1700Z-081207T2300Z/ /O.NEW.KMLB.FW.W.0050.081207T1700Z-081207T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- 337 AM EST SUN DEC 7 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. MUCH DRIER AIR IS FORECAST TO PUSH SOUTHWARD INTO EAST CENTRAL FLORIDA BEHIND A RECENT COLD FRONT. CRITICAL DURATIONS OF RELATIVE HUMIDITY VALUES BELOW 35 PERCENT WILL BE POSSIBLE FOR FOUR TO FIVE HOURS THIS AFTERNOON. NORTHWEST WINDS OF 10 TO 15 MPH WILL BE FELT OVER THE WARNED AREAS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ SEDLOCK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Dec 6, 9:25 PM EST, 6 hours 12 minutes earlier.
Area forecast discussion, Dec 6, 9:25 PM EST, 6 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
925 PM EST SAT DEC 6 2008
.DISCUSSION...
CURRENT...WEATHER BUOY OBSERVATIONS PLACED FRONTAL BOUNDARY FROM
TAMPA BAY NORTHEAST TO THE DAYTONA BEACH AREA AND INTO THE ATLANTIC
OFF THE FIRST COAST. AREA DOPPLER RADAR LOOPS SHOWED THAT THE NARROW
LINES OF VERY LIGHT SHOWERS AND SPRINKLES IN AREAS OF SPEED
CONVERGENCE OVER THE CENTRAL PORTION OF THE PENINSULA WERE MOVING
QUICKLY TOWARD THE ATLANTIC. WILL AMEND THE OVERNIGHT GRIDS TO
INCLUDE THE MENTION OF SPRINKLES DOWN TO OKEECHOBEE AND SAINT LUCIE
COUNTIES AND INCREASED CLOUD COVER DOWN TO THE SOUTHERN THREE
COUNTIES.
&&
.AVIATION...
BKN040-060 IN VICINITY OF A FRONT MOVING SLOWLY DOWN THE PENINSULA
THROUGH 14Z THEN BECOMING MOSTLY SUNNY WITH VFR.
&&
.MARINE...BUOYS RECORDING 2 TO 3 FOOT SEAS AND NORTHWEST WINDS
AROUND 15 KNOTS. EXPECTING WINDS BEHIND THE FRONT TO INCREASE TO
AROUND 20 KNOTS AND BUILD SEAS TO 5 TO 7 FEET BEYOND 20 MILES OF
SHORE IN THE OVERNIGHT PERIOD.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH SUNDAY AFTERNOON FOR INLAND VOLUSIA-NORTHERN
LAKE-ORANGE-NORTHERN OSCEOLA-SEMINOLE-SOUTHERN LAKE COUNTIES.
AM...SMALL CRAFT ADVISORY FOR WINDS THIS EVENING TO 10 AM SUNDAY
FROM FLAGLER BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE.
&&
WIMMER/VOLKMERHazardous weather outlook, Dec 6, 5:05 AM EST, 22 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 505 AM EST SAT DEC 6 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-062200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 505 AM EST SAT DEC 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...WIND AND SEA IMPACT... RATHER BENIGN WIND AND SEA CONDITIONS WILL DETERIORATE THIS EVENING AS A COLD FRONT SWEEPS THROUGH THE WATERS. GUSTY WEST WINDS WILL DEVELOP AND PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT IN THE OPEN ATLANTIC. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. GUSTY NORTHWEST WINDS BEHIND A COLD FRONT WILL NECESSITATE THE NEED FOR A SMALL CRAFT ADVISORY FOR WINDS THROUGH SUNDAY MORNING FOR ZONES AWAY FROM THE COAST. A SLOW MOVING WEATHER SYSTEM AROUND THE MIDDLE OF NEXT WEEK MAY BRING A SMALL THREAT FOR LIGHTNING STORMS TO EAST CENTRAL FLORIDA WEDNESDAY AFTERNOON THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. LASCODY
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 9:41 PM EST | Small Craft Advisory | MLB | 24 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.